Alert archive / Pennsylvania / Special Marine Warnings in 2004

Special Marine Warning 35, NWS Philadelphia/Mount Holly

July 1, 2004

NWS Philadelphia/Mount Holly issued this special marine warning at Jul 1, 2004, 8:47 PM EDT. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2004, 8:47 PM EDT (00:47 UTC)
Expired
Jul 1, 2004, 9:45 PM EDT
In force
58 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 1, 3:15 PM EDT, 5 hours 32 minutes earlier.

Area forecast discussion, Jul 1, 3:15 PM EDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 PM EDT THU JUL 1 2004

.SHORT TERM...(TNGT THRU SAT)
HIEST DPTS (ARND 70F) WERE NOTED OVR THE LWR SUSQ VLY AT ERY AFTN
..AND ISOLD TO SCT RW/TRW HAD FORMED JUST WEST OF THE CWA AND WL BE
MOVG EWD THRU THIS AFTN INTO OUR AREA WHICH SPORTS A WARM HUMID
AND MDTLY UNSTABLE AMS WITH LI/S IN THE -2 TO -5 RANGE...ETA EVEN
FCSTS -6 BY 00Z. CAPES ARE IN THE 1500-2000 RANGE, AND OTHER TRW
WERE FORMING ALG THE SEABREEZE FNT. INTERACTIONS AMONG BOUNDARIES
CUD LEAD TO AT LEAST SCT ACTIVITY INTO THE EVENING. WITH MDT
INSTABY, GOOD DIRECTIONAL SHEAR, AND DECENT CAPES, WL ADD ENHANCED
WORDING FOR THE WRN TWO-THIRDS OF THE CWA, WHERE WL HAVE 30
POPS...AND KEEP 20 POPS CLOSER TO THE CST. AT MID AFTN...AT PRESS
TIME...AT LEAST ONE CELL WCNTRL PTNS OF THE CWA WAS NEAR SVR LEVELS.
AND...AS FNT MOVS TO THE CST DURG TNGT, WL CONT WITH A SLGT CHC
RW/TRW OVRNGT. PWATS ARE NOT EXCESSIVLEY HI, BUT THERE CUD BE SOME
LCLY HEAVY RAINS AS WELL THIS AFTN/EVE.

TROF REMAINS ALG THE COAST FRI, SO WL KEEP A CHC RW/TRW FRI AFTN
THINKING MAINLY A DIURNAL EFFECT. THEN, DRY THRU SAT NGT.

&&

.LONG TERM...(SAT NGT THRU THU NGT)
AS NEXT WRMFNTL BNDRY RETURNS NEWD SUN, WL KEEP IN THE CHC POPS SUN
AFTN AND NITE. ASSCD CDFNT GRDLY MOVS THRU THE CWA MON/MON NITE...
WITH CHC POPS CONTDD THRU MON NITE. RESPITE FOR TUE AS SOMEWHAT OF A
RIDGE IS POISED ALG THE CST, BUT SRN SXNS MAY RETAIN HIR LO LVL MSTR
SO MAY NEED TO WATCH ANY DIURNAL ACTIVITY THERE. WL RETAIN THE CHC
POPS TUE NGT INTO WED NGT WITH NEXT S/WV AND ATTENDANT WEAK FNT...
THEN DRY THU.

TEMPS...TYPICAL SUMMER-LIKE TMEPS TO CONT THRU THE PD...WITH NO
ARGUMENTS FROM THE MOS GUIDANCE.

&&

.MARINE...WEAK SOUTHERLY FLOW WILL CONTINUE OVER THE COASTAL WATERS
THROUGH FRIDAY. A WEAK COLD FRONT IS EXPECTED TO CROSS THE NORTHERN
PORTIONS OF THE COASTAL WATERS LATE FRI...THEN MOVE BACK NORTH ON
SUN. A STRONGER COLD FRONT WILL APPROACH FROM THE WEST MON...AND AN
INCREASE IN WIND AHEAD OF THIS FRONT CAN BE EXPECTED BEGINNING LATE
SUN. EXCEPT FOR SCATTERED THUNDERSTORMS AROUND THE AREA DURING THE
AFTERNOONS...BASICALLY TRANQUIL WEATHER IS EXPECTED THROUGH THE
WEEKEND.

&&

.AVIATION...BASICALLY VFR CONDITIONS INTO THE EARLY MORNING HOURS ON
SAT. SOME SCATTERED THUNDERSTORMS POPPING UP AROUND THE CWA THIS
AFTERNOON AND HAVE COVERED THAT WITH A CB GROUPING IN THE TEMPO
GROUPS OF THE TAFS INTO THE EVENING HOURS. SOME MVFR CONDITIONS
COULD DEVELOP DURING THE LATE OVERNIGHT HOURS WITH FOG.

&&

.PRELIMINARY POINT TEMPS/POPS...
MPO 60 81 55 81 / 30 30 10 10
ABE 65 86 61 84 / 30 30 10 10
RDG 65 86 63 84 / 30 30 10 20
PHL 70 88 70 87 / 30 30 10 10
12N 63 85 61 84 / 30 30 10 10
SMQ 64 87 61 86 / 30 30 10 10
TTN 68 87 65 86 / 30 30 10 10
MIV 67 86 65 86 / 20 30 20 20
N55 68 79 67 81 / 20 30 20 20
ACY 67 85 66 86 / 20 30 20 10
ILG 69 87 67 86 / 30 30 20 20
DOV 69 85 68 86 / 30 30 20 20
GED 69 85 68 87 / 30 30 20 20

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE/OCEAN...NONE.
MARINE/DEL BAY...NONE.
&&

CORRECTED WORDING IN MARINE PORTION OF AFD
Hazardous weather outlook, Jul 1, 4:39 AM EDT, 16 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
439 AM EDT THU JUL 1 2004

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-021100-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD-
WARREN NJ-WESTERN MONMOUTH NJ-
439 AM EDT THU JUL 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND
SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND
EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST
COUNTIES.

.DAY ONE...TODAY

THERE IS THE POTENTIAL FOR SEVERE THUNDERSTORMS TO DEVELOP LATER THIS
AFTERNOON AND EVENING OVER THE AREA NORTH AND WEST OF
PHILADELPHIA...INCLUDING THE POCONOS...LEHIGH VALLEY...BERKS
COUNTY...NORTHWEST NEW JERSEY...AND THE NORTHERN AND WESTERN SUBURBS
OF PHILADELPHIA.  A COLD FRONT APPROACHING FROM THE NORTHWEST WILL
HELP TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON.
A FEW OF THE STORMS MAY BECOME SEVERE...WITH THE POTENTIAL TO PRODUCE
DAMAGING WIND GUSTS AND LARGE HAIL.  THE THREAT FOR SEVERE WEATHER
WILL END LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.

SZATKOWSKI

In the hours before

Local storm report, Jul 1, 4:05 PM EDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
405 PM EDT THU JUL 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     AVON-BY-THE-SEA         40.19N 74.02W
07/01/2004                   MONMOUTH           NJ   EMERGENCY MNGR

            POWER LINES DOWN IN MANASQUAN.

0330 PM     LIGHTNING        BRICK TOWNSHIP          40.06N 74.11W
07/01/2004                   OCEAN              NJ   AMATEUR RADIO

            2 PEOPLE STRUCK BY LIGHTNING.

0310 PM     HAIL             BRICK TOWNSHIP          40.06N 74.11W
07/01/2004  0.88 INCH        OCEAN              NJ   TRAINED SPOTTER

&&

AMC

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:47 PM EDTSpecial Marine WarningPHI58 min
Jul 2, 10:04 AM EDTSpecial Marine WarningPHI56 min
Jul 1, 9:04 PM EDTSevere Thunderstorm WarningPHIMiddlesex, Somerset56 min
Jul 2, 4:25 PM EDTSevere Thunderstorm WarningPHIAtlantic50 min

Nearby

Special Marine Warnings in Pennsylvania, 2004Every special marine warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.